MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 65MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 65MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71645065
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during follow up after an internal fixation procedure, it was evident that a trigen low profile screw 5.0mm x 65mm was loose and outside the nail.The screw was removed from the hind foot nail and the system was left in this way pending the consolidation of the fracture.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the responses to clinical requests were not provided.Therefore, s+n has not received the adequate documentation to fully evaluate the root cause of the reported failure.Based on the information provided, the screw was removed from the hind foot nail and the system was left in the way it was pending the consolidation of the fracture.Since it was reported the patient¿s health status is unknown.The impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant clinical information be provided, this complaint will be re-assessed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Section: h3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device shows signs of extensive use.The clinical/medical evaluation concluded that the responses to clinical requests were not provided.Therefore, s+n has not received the adequate documentation to fully evaluate the root cause of the reported failure.Based on the information provided, the screw was removed from the hind foot nail and the system was left in the way it was pending the consolidation of the fracture.Since it was reported the patient¿s health status is unknown.The impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant clinical information be provided, this complaint will be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 65MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12130119
Report Number1020279-2021-05786
Device Sequence Number3427505
Product Code HSB
UDI-Device Identifier00885556216293
UDI-Public00885556216293
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K161264
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71645065
Device Catalogue Number71645065
Device Lot Number20GM16983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/17/2021
11/17/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/19/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale